CaltechAUTHORS
  A Caltech Library Service

A Perturbation Theory for Ergodic Markov Chains and Application to Numerical Approximations

Shardlow, T. and Stuart, A. M. (2000) A Perturbation Theory for Ergodic Markov Chains and Application to Numerical Approximations. SIAM Journal on Numerical Analysis, 37 (4). pp. 1120-1137. ISSN 0036-1429. http://resolver.caltech.edu/CaltechAUTHORS:20170613-080747440

[img] PDF - Published Version
See Usage Policy.

187Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20170613-080747440

Abstract

Perturbations to Markov chains and Markov processes are considered. The unperturbed problem is assumed to be geometrically ergodic in the sense usually established through the use of Foster--Lyapunov drift conditions. The perturbations are assumed to be uniform, in a weak sense, on bounded time intervals. The long-time behavior of the perturbed chain is studied. Applications are given to numerical approximations of a randomly impulsed ODE, an Itô stochastic differential equation (SDE), and a parabolic stochastic partial differential equation (SPDE) subject to space-time Brownian noise. Existing perturbation theories for geometrically ergodic Markov chains are not readily applicable to these situations since they require very stringent hypotheses on the perturbations.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1137/S0036142998337235DOIArticle
http://epubs.siam.org/doi/10.1137/S0036142998337235PublisherArticle
Additional Information:© 2000 Society for Industrial and Applied Mathematics. Received by the editors April 13, 1998; accepted for publication (in revised form) September 16, 1998; published electronically March 23, 2000. Supported by the National Science Foundation under grant DMS-95-04879. We thank Peter Baxendale, Peter Glynn James Norris, and Neil O’Connell for helpful discussions and also the referees for a number of valuable comments.
Funders:
Funding AgencyGrant Number
NSFDMS-95-04879
Subject Keywords:Markov chains, ergodic theory, numerical approximations, random impulses, stochastic differential equations, stochastic partial differential equations
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Andrew StuartJ45
Classification Code:AMS subject classifications: 60J10, 60J27, 65U, 60H10, 60H15, 34A37
Record Number:CaltechAUTHORS:20170613-080747440
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20170613-080747440
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:78141
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:13 Jun 2017 16:09
Last Modified:22 Aug 2017 00:42

Repository Staff Only: item control page